MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER WITH SHERLOCK TIP LOCATION SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER WITH SHERLOCK TIP LOCATION SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that staff had problems infusing a 4fr dl picc and when it was removed it looked like it had a blow out.Add info rcvd: 07/20/2021: date of occurrence: about june 7th.Placement info: line was malfunctioning.On removal it looked like the catheter had a sidewall blow out.No info on placement.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed.One 4 fr dual lumen powerpicc sv catheter was returned for evaluation.An initial visual observation showed use residue on and within the returned sample.A large longitudinal split was observed in the catheter tubing between the 25 and 26 cm depth markers.Tensile weakness was observed in the catheter tubing around the area of the split.A microscopic observation revealed an additional circumferential split just distal to the large longitudinal split, and a small hole was found in the septum of the catheter tubing between these two splits.The edges of the longitudinal split were observed to be straight but somewhat rippled and the fracture surfaces were found to be flat and granular in texture.The edges of the circumferential split were observed to be straight with some superficial splitting, webbing, and whitening of the catheter material at the corners of the split.The fracture surfaces of the circumferential split were observed to be flat and granular.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.
 
Event or Problem Description
It was reported that staff had problems infusing a 4fr dl picc and when it was removed it looked like it had a blow out.Add info rcvd: 07/20/2021: date of occurrence: about (b)(6).Placement info: line was malfunctioning.On removal it looked like the catheter had a sidewall blow out.No info on placement.

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK TIP LOCATION SYSTEM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12276759
Report Number3006260740-2021-03121
Device Sequence Number14163205
Product Code LJS
UDI-Device Identifier00801741035678
UDI-Public(01)00801741035678
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9274108D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;